Alert archive / Alabama / Lake Wind Advisories in 2006
Lake Wind Advisory 21, NWS Birmingham, AL
NWS Birmingham, AL issued this lake wind advisory at May 20, 2006, 3:44 AM CDT for 39 counties in Alabama. It took effect at May 20, 2006, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2006, 3:44 AM CDT (08:44 UTC)
- In effect from
- May 20, 2006, 10:00 AM CDT
- Expired
- May 20, 2006, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 200844 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 344 AM CDT SAT MAY 20 2006 ...LAKE WIND ADVISORY IN EFFECT TODAY ACROSS CENTRAL ALABAMA... .LOW PRESSURE PASSING TO THE NORTH OF ALABAMA...COMBINED WITH STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...WILL RESULT IN BREEZY AND GUSTY CONDITIONS DURING THE WARMEST PART OF THE DAY. AS TEMPERATURES WARM THROUGH THE 70S AND INTO THE 80S...WESTERLY WINDS WILL BEGIN TO INCREASE. BY 10 AM CDT...WESTERLY WINDS OF 10 TO 15 MPH CAN BE EXPECTED...WITH GUSTS TO AROUND 20 MPH. BY MID DAY...AS THE ATMOSPHERE HEATS...STRONGER WINDS ALOFT WILL BE MIXED DOWN TO THE SURFACE. THE STRONGEST BREEZES...WITH GUSTS OF 25 TO 30 MPH...CAN BE EXPECTED BETWEEN NOON AND 2 PM CDT. BY 4 PM CDT...AS TEMPERATURES BEGIN TO COOL...WINDS ARE EXPECTED TO FALL BELOW LAKE WIND ADVISORY CRITERIA. ALZ011>015-017>050-201700- /O.NEW.KBMX.LW.Y.0021.060520T1500Z-060520T2100Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 344 AM CDT SAT MAY 20 2006 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. THE COMBINATION OF A LOW PRESSURE SYSTEM PASSING JUST NORTH OF ALABAMA AND STRONG WINDS ALOFT WILL RESULT IN BREEZY CONDITIONS DURING THE HEAT OF THE DAY TODAY. EXPECT SUSTAINED WESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH LATE THIS MORNING THROUGH THE BULK OF THE AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ JD/81
2 follow-up statements
000 WWUS74 KBMX 201623 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1123 AM CDT SAT MAY 20 2006 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON ACROSS CENTRAL ALABAMA... .LOW PRESSURE PASSING TO THE NORTH OF ALABAMA COMBINED WITH STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL RESULT IN BREEZY AND GUSTY CONDITIONS DURING THE WARMEST PART OF THE DAY TODAY. THE STRONGEST WINDS WITH GUSTS OF 25 TO 30 MPH CAN BE EXPECTED BETWEEN NOON AND 2 PM CDT. AFTER 4 PM CDT...WINDS ARE EXPECTED TO FALL BELOW LAKE WIND ADVISORY CRITERIA. ALZ011>015-017>050-202100- /O.CON.KBMX.LW.Y.0021.000000T0000Z-060520T2100Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1123 AM CDT SAT MAY 20 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... WEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH CAN BE EXPECTED THROUGH 4 PM CDT...ESPECIALLY ON AREA WATERWAYS AND IN HIGHER TERRAIN NORTH OF A VERNON TO AUBURN LINE. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ MBS/91
000 WWUS74 KBMX 202107 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 407 PM CDT SAT MAY 20 2006 ...THE LAKE WIND ADVISORY HAS EXPIRED... ALZ011>015-017>050-202215- /O.EXP.KBMX.LW.Y.0021.000000T0000Z-060520T2100Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 407 PM CDT SAT MAY 20 2006 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE STARTED DIMINISHING ACROSS CENTRAL ALABAMA...THERE THE LAKE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. ISOLATED WIND GUSTS OF 20 TO 25 WILL STILL BE POSSIBLE UNTIL 7 PM...BUT THE GUSTS WILL NOT BE WIDE SPREAD. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this lake wind advisory went out at May 19, 10:11 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 19, 10:11 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1011 PM CDT FRI MAY 19 2006 .UPDATE... 02Z TEMPERATURES SHOWING QUITE A RANGE ACROSS CENTRAL ALABAMA. MOST LOCATIONS WERE IN THE 70 TO 75 DEGREE RANGE...BUT NORMALLY COOLER SPOTS EAST WERE ALREADY REGISTERING AROUND 60 DEGREES. UPPER TROUGH/LOW PULLING OUT OF NEW ENGLAND AND UPPER RIDGE ACROSS MUCH OF THE INTER-MOUNTAIN REGION AND PLAINS PUTS US IN THE NORTHWEST FLOW ALOFT. A FEW SHORT WAVE TROUGHS ARE RIDING THROUGH THE UPPER FLOW. ONE WEAK WAVE OVER CENTRAL TN AND ONE OVER CENTRAL MO ARE MOVING THIS WAY. SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP IN THE GENERALLY DRIER AIRMASS ACROSS CENTRAL ALABAMA...AND NOT A GREAT DEAL SHOWING UP UPSTREAM. WILL STILL MENTION ISOLATED SHOWERS AND POSSIBLY A THUNDERSTORM NORTH AND NORTHEAST OVERNIGHT...BUT MOST LOCATIONS WILL REMAIN DRY. TRIMMED CLOUD COVER TO LOWER AMOUNTS AND PUSHED IT NORTHWARD. ALL OTHER GRID FIELDS LOOK GOOD AT THE PRESENT TIME. MODELS STILL TRYING TO INDICATE LOW LEVEL MOISTURE POOLING AHEAD OF A FRONT ACROSS THE TENNESSEE VALLEY TOMORROW. STILL LOOKS LIKE MOST OF CENTRAL ALABAMA WILL REMAIN DRY WITH BEST CHANCE FAR NORTH. SURFACE HIGH BECOMES ANCHORED OVER THE NORTHERN GULF. && .PREV DISCUSSION... (ISSUED 319 PM CDT FRI MAY 19 2006) DISCUSSION... AN AREA OF SHOWERS WITH A STRAY LIGHTNING STRIKE OR TWO WILL RIDE DOWN THE SURFACE BOUNDARY /FRONT/ THIS EVENING. THIS BOUNDARY RUNS ROUGHLY ALONG THE MS AL STATE LINE. IT SHOWS UP WELL IN THE AREA OF HIGHER DEW POINTS. WILL GO WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THIS AREA FOR THE EVENING HOURS. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS IN KY WILL WORK ITS WAY SOUTHWARD. DON/T EXPECT THIS AREA TO HOLD TOGETHER TOO WELL ESPECIALLY SINCE THE DEW POINTS ARE IN THE MIDDLE TO UPPER 40S ACROSS NORTH CENTRAL ALABAMA. IF THIS AREA OF SHOWERS AND THUNDERSTORMS WERE TO SUSTAIN THEMSELVES THIS COULD PLAY A FACTOR INTO TOMORROWS SHOWERS AND THUNDERSTORM ACTIVITY. AT THIS TIME WILL GO WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR LOCATION ALONG AND NORTH OF A VERNON...TO JASPER...TO ONEONTA...TO GADSDEN LINE. DAY TWO FROM SPC HAS A SLIGHT RISK ALL THE WAY DOWN TO A EUTAW...TO CLANTON...TO LAFAYETTE LINE. REALLY THINK THIS IS TOO FAR SOUTH. WILL NOT MENTION ANYTHING OF STRONG OR SEVERE IN THE ZONES...BUT DO AGREE IF SOMETHING WERE TO DEVELOP TOMORROW IT COULD BE MARGINALLY SEVERE WITH THE MAIN THREAT OF HAIL AND WIND. AFTER SATURDAY EVENING IT LOOKS TO BE A DRY FORECAST. STILL HAVE NORTHWEST FLOW AND THAT IS ALWAYS A CHALLENGE. A FEW IMPULSES MOVE TO THE NORTH OF ALABAMA THE MIDDLE OF NEXT WEEK BUT DON/T THINK IT WILL AFFECT THE WEATHER FOR CENTRAL ALABAMA. AS FAR AS TEMPERATURES GO DID NOT MAKE ANY REAL CHANGES. 850 TEMPS AND THICKNESS SCHEMES SUPPORT A WARM UP TO SUMMER LIKE WEATHER BY THE MIDDLE OF NEXT WEEK. HIGHS IN THE MIDDLE 80S TO AROUND 90AND LOWS IN THE MIDDLE TO UPPER 60S. && 80 .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 75
Hazardous weather outlook, May 19, 7:30 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 PM CDT FRI MAY 19 2006 ALZ011>015-017>050-210030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 730 PM CDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY FROM 3 PM TO 8 PM...GENERALLY NORTH OF A LINE FROM VERNON...TO JASPER...TO ONEONTA...TO GADSDEN. ALTHOUGH THUNDERSTORM COVERAGE IS EXPECTED TO BE FAIRLY ISOLATED...ANY STORM THAT DOES DEVELOP COULD BRIEFLY GROW STRONG ENOUGH TO PRODUCE HAIL OR HIGH WINDS. FOR THE REMAINDER OF THE PERIOD...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10/ARM
Nearby
Lake Wind Advisories in Alabama, 2006Every lake wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.